# SDR 2024FA0000630

- Difficulty date: August 22, 2024
- Submitted: August 22, 2024
- Operation: General aviation
- Aircraft: N493PA
- Make and model: Diamon DA20-C1
- Aircraft serial: CO293
- Aircraft time: 4,247 hours
- Engine: Cont IO240B
- Engine time: 2,148 hours
- Propeller: Snsnch W69EK63
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Stud
- Part number: 401852
- Condition: Sheared
- Location: Engine
- Part time: 2,148 hours
- Component: Engine, Cont, IO240B32B
- Component part number: IO240B
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: A, E

## Discrepancy

AIRCRAFT ON RETURN FROM SORTIE EXPERIENCED ROUGH RUNNING ENGINE AND SEVER VIBRATION. PILOT ELECTED TO SHUT DOWN THE ENGINE AND LAND IN A FIELD NEAR THE PUEBLO COLORADO AIRPORT. MAINTENANCE RECOVERED THE AIRCRAFT AND BROUGHT BACK TO PUEBLO CO. CAE MAINTENANCE FACILITY. UPON INSPECTION OF ENGINE, MAINTENANCE FOUND #4 CYLINDER EXHAUST ROCKER ARM STUDS SHEARED OFF AND LAYING IN CYLINDER COVER, CYLINDER EXHAUST WAS UNABLE TO EXIT THE ENGINE AND WAS BACKING UP INTO THE OTHER CYLINDERS CAUSING SEVERE BACK PRESSURE. THE TWO STUDS THAT SECURE THE ROCKER ARM IN THE CYLINDER SHEARED OFF ALLOWING THE ROCKER ARM TO MALFUNCTION. INSPECTION OF THE OTHER 60 AIRCRAFT DETERMINED NO VISIBLE MALFUNCTION COULD BE DETECTED. ALL AIRCRAFT ARE OPERATING NORMAL.
